Texas, 2021

Drought in Texas, February 1 to 28, 2021

February 1 to 28, 2021 · NWS EWX · 7 events in 7 counties and zones

Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jan 31, 10:11 PM CST, 1 hour 49 minutes earlier.

Area forecast discussion, Jan 31, 10:11 PM CST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1011 PM CST Sun Jan 31 2021

.AVIATION...
High pressure will continue to settle over the region in the forecast
period. Look for light north to northeast winds through 15Z Monday,
then return flow will bring a light southeast wind to KDRT, while
KAUS/KSAT/KSSF continue from the north/northeast before becoming
light and variable after 00Z Tuesday. Cirrus and then cirrostratus
will invade from the northwest through the period, with BKN200
becoming the result after 00Z Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              39  64  37  66  43 /   0   0   0   0   0
Austin Bergstrom Intl Airport  37  65  35  66  42 /   0   0   0   0   0
New Braunfels Muni Airport     39  68  36  69  44 /   0   0   0   0   0
Burnet Muni Airport            35  63  35  66  43 /   0   0   0   0   0
Del Rio Intl Airport           39  68  41  70  45 /   0   0   0   0   0
Georgetown Muni Airport        36  63  35  65  42 /   0   0   0   0   0
Hondo Muni Airport             37  69  36  68  42 /   0   0   0   0   0
San Marcos Muni Airport        37  66  34  67  41 /   0   0   0   0   0
La Grange - Fayette Regional   38  64  35  66  44 /   0   0   0   0   0
San Antonio Intl Airport       41  66  38  67  45 /   0   0   0   0   0
Stinson Muni Airport           40  67  37  67  44 /   0   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...Zeitler
Long-Term...Runyen
Hazardous weather outlook, Jan 31, 6:02 PM CST, 5 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
602 PM CST Sun Jan 31 2021

TXZ171>173-183>194-202>209-217>225-228-020015-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
602 PM CST Sun Jan 31 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 drought. Local standard time, as filed.

Drought, Bandera

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Bandera forecast zone
Reported by
Drought Monitor
Coordinates
29.747, -99.246 (the zone’s center; the record gives no point)

Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.

Drought, De Witt

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
De Witt forecast zone
Reported by
Drought Monitor
Coordinates
29.082, -97.357 (the zone’s center; the record gives no point)

Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.

Drought, Dimmit

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Dimmit forecast zone
Reported by
Drought Monitor
Coordinates
28.423, -99.757 (the zone’s center; the record gives no point)

Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.

Drought, Fayette

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Fayette forecast zone
Reported by
Drought Monitor
Coordinates
29.877, -96.920 (the zone’s center; the record gives no point)

Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.

Drought, Frio

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Frio forecast zone
Reported by
Drought Monitor
Coordinates
28.868, -99.108 (the zone’s center; the record gives no point)

Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.

Drought, Medina

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Medina forecast zone
Reported by
Drought Monitor
Coordinates
29.356, -99.110 (the zone’s center; the record gives no point)

Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.

Drought, Zavala

When
February 1, 12:00 AM CST to February 28, 11:59 PM CST
Where
Zavala forecast zone
Reported by
Drought Monitor
Coordinates
28.866, -99.761 (the zone’s center; the record gives no point)

Near to below normal rainfall during February left Bandera, Dimmit, Frio, and Medina Counties in Severe (D2) drought and moved De Witt and Fayette Counties into D2. Zavala County had enough rain to improve from Extreme (D3) to D2. Uvalde was in Stage 1 water restrictions. The Edwards Aquifer was 9.5 feet below normal. Medina Lake was 35.0 feet below conservation pool level. Bandera, Dimmit, Frio, and Zavala Counties had outdoor burn bans in effect.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 950793, 950794, 950795, 950796, 950797, 950798, 950799.